Saturday, January 22, 2011

My Crazy Nightmares

So I thought it was the medication.....but no.

No, it was my father!!!

That's right all you fans of my primary caregiver.....he was cooking my brain with the vaporizer! Last night I woke up from yet another sweat soaked, terror filled dream and realized that I had to unplug the vaporizer.

After that....no more bad dreams.Grace brought over a cool mist vaporizer today. She, Deb and Jen showed up for one of my father's favorite meals, a boiled dinner. I don't do cabbage or turnip plus they are not Atkins friendly veggies, so we got broccoli and green beans in addition to the traditional.

On another note, I was and continue to be high as a kite because we have hit the point in treatment where the pain from Neulasta had me in tears. It is greater than any pain I have ever experienced in my life. Car accidents. Childbirth. Nothing was like this.

Neulasta stimulates your white blood cells in your bone marrow. How the infusion room nurse explained it to me was that all these white blood cells are trying to out of the marrow at once. "Picture a bunch of people all trying to get through one doorway into a party. They're banging against each other." She said it would range from a minor flu-ish feeling to needing oxycodone to needing to come in and get morphine.

Morphine?

So Tuesday I had a minor ache in my left thighbone. They had explained it would most likely be in the femur, pelvis, sternum and rarely the face. Now the face one really scares me because I have had the face/bone pain thing a few times. If you have a pain somewhere, often you can alleviate it with a body position change. Not face pain. But anyway, this was just an ache in my femur. Fine. Then Wednesday it was a little worse, but still just minor and still just in the thigh. On Thursday it was gone. So there I am thinking I have lucked out. No.

After Fringe, I was getting ready for bed and I felt an ache in my sternum. I thought "No big deal." But then I remembered I had already taken my night time meds, which include 10 mg of oxycodone. I shouldn't have been feeling anything. And it grew more painful. Then I could feel it in my pelvis. So I took another pill. As soon as I felt a twinge in my face....I popped a third. I am guilt ridden about using these drugs. I worry about it to the point where Kate has given me a mantra "You're drug dependent, not drug addicted". But I didn't care last night. It pulses and feels like someone is reaching inside you and is crushing your bones.

Later, I will sneak down and get a glass of milk and some of the chocolate-chip cookies my Dad baked this morning.

1 comment:

Ky Woman said...

Umm, Those pains?? Yeah,well... just imagine them being big bear hugs from all the people who are sending good thoughts and the hugs via the i'net.

But I swear I didn't hug your face!

Feel better, Maggie. We are only wishing you the bestest and fastest recovery evah.

Now, can I haz a cookie? Pwease?